Monday, August 17, 2009

Just a Quick Update

Sorry I've been so quiet. I tapered down to 10 mg of Prednisone per day last week and have definitely felt the lowered dose. And not in a good way.

I also have something weird going on with my eyes, which I will eventually get around to seeing an eye doctor about. I also started running a fever again on Friday, which is somewhat mysterious since it hasn't turned into anything and I thought I was done running random low-grade fevers.

The excitement of my week, however, will be spending Tuesday in non-binding mediation for my uninsured motorist claim regarding my ongoing neck and back problems that stem from an August 2006 car accident. Sigh.

I also see my rheumatologist on Thursday, who I assume will be as disappointed as I am that my pain and swelling has returned with the lower dose of Prednisone. Oddly, the slight edema I've been having on the Prednisone hasn't gone away with the lowered dose like I thought it would.

Anyway, I've been trying to minimize my online time because it aggravates my eyes to look at my monitor, so if I owe you email, I hope you'll understand.


3 comments:

Sherlock said...

I have often, in the past, experienced the same issues with prednisone. Once I get down to a certain level, the pain and inflammation return, sometimes worse (rebound effect). So I tended to take a bit higher dose for longer or take a short 10 day break and then start the process all over again.

My eyes always got wonky on prednisone. Working on the computer was very difficult and since that's what I do (teach online classes) this was definitely a problem.

My eye doctor said not to get an eye exam until I've been off prednisone for 6 weeks as it takes the eyes that long to get back to normal.

The eyesight changes can be from high blood sugar caused by the prednisone. You might want to check out your blood sugar first, rather than going to the eye doctor.

I have full blown diabetes Type 2 from taking so much prednisone for 2-3 years. Now I can't touch the stuff and I was just at the doctor yesterday lamenting that I sure do miss that wonder drug!!

Good luck and hope you find something to ease the inflammation and pain. This is a bad time of year for us because of the numerous weather pattern changes (barometric pressure, humidity, low and high pressure changes, and even temperatures changing from day to night). It's been hard for me not being able to use prednisone.

Gentle hugs to you!

SharonMV said...

Sorry that your joint pain returned. The prednisone taper is always problematic. Have you tried going down 1mg at a time?

Good luck with the mediation.

Sharon

Lisa said...

I hope the rheum appt went ok and that you are getting some answers. I hate that I've passed on my eye problems to you, too my twin! ;) You're in my thoughts and I'm always hear to listen and whine together. ;)